1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Help gratefully received!

Discussion in 'Type 2 Diabetes' started by Marie4james, Jan 11, 2021.

  1. Marie4james

    Marie4james LADA · Active Member

    Messages:
    30
    Likes Received:
    27
    Trophy Points:
    58
    Hi everyone
    I have been T2 for about 8 years treated with Gliclazide. I came off of it about 5 years ago as LC got my HBA1c down. I needed to start it again about 2 years ago when it crept back up. Now I’m on 40mgx2 day. I also low carb.

    last HBA1c was 43. I was told to ‘eat normally and don’t test’. Admittedly I indulged over Christmas my BG were off the chart... when I had a very modest amount of rice I went up to 31!!

    Now I am back to strict LCHF for the last two weeks and my morning readings are still 12-15. It’s just gone wild.

    I’m going in tomorrow for bloods and ketone check and the dr mentioned the possibility of insulin.

    have I literally killed my pancreas over xmas?
     
    • Hug Hug x 3
  2. JoKalsbeek

    JoKalsbeek Type 2 (in remission!) · Well-Known Member

    Messages:
    4,472
    Likes Received:
    3,290
    Trophy Points:
    198
    I doubt you assassinated anyone over the holidays, least of all your pancreas. But it may have gotten a little overwhelmed and couldn't keep up with the sudden demand. And your morning readings could well be due to your liver having replenished its glucose stores. Give yourself some time. There's more people around here with the exact same issue, post-christmas, and the most they need is getting back o the wagon, emptying out that liver and getting back on track. Getting bloods etc done tomorrow might put you on a track to more meds than you require if you go back to low carb, so do discuss with your doc that you had a fluke over the holidays but are back to your previous diet, as it worked for you. May I ask how low carb you are at the moment? Maybe go over a day's meals and see whether there's some tweaking that can be done, temporarily or otherwise.
    Good luck, in any case. Just know insulin for now is not a foregone conclusion, alright?
    Jo
     
    • Like Like x 1
    • Agree Agree x 1
    • Friendly Friendly x 1
  3. DCB 2

    DCB 2 Type 2 (in remission!) · Well-Known Member

    Messages:
    140
    Likes Received:
    82
    Trophy Points:
    88
    Taking walks help me to get things under control ............ Good Luck ..........
     
    • Agree Agree x 1
  4. Marie4james

    Marie4james LADA · Active Member

    Messages:
    30
    Likes Received:
    27
    Trophy Points:
    58
    Thank you so much Jo for your reassurance! I didn’t realise that things could take a little while to settle after my wayward Christmas. Good to know that my assault on my pancreas is unlikely to have lead to its complete demise!

     
    • Optimistic Optimistic x 1
  5. simo_M

    simo_M · Member

    Messages:
    23
    Likes Received:
    24
    Trophy Points:
    3
    I'm only just at pre Christmas levels now (particularly FBG), and the highest measurement I saw over Christmas was 7.9, i just saw some results in 7s every day for a week that i suspect recharged my liver.
     
  6. AlfonsoJones

    AlfonsoJones · Member

    Messages:
    17
    Likes Received:
    3
    Trophy Points:
    3
    Max gliclazide dose is 160mg twice daily, you also have a host of other oral medication choices... insulin would only be normally considered if you were on 3x drugs ( unless these aren’t suitable for some reason) and still not to target
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook